Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Is the redness and itching on my lower back due to the skin grafts i had there?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
as best I remember: About a year ago, I received full-thickness skin grafts on the lower part of my back due to third degree burns. The grafts took. The last month or so, these areas developed a redness and started itching incessantly and I have not had any relief. My burn doctor and my GP prescribed Mupirocin 2%, Cortizone 10, Atarax 25mg, Benadryl, all with no effect. Can you help, pleasse???
Posted Tue, 8 May 2012 in Skin Hair and Nails
Answered by Dr. Robert Galamaga 44 minutes later
Hello and thanks for the query,

The major concern here of course is that for some reason your body is mounting an inflammatory or allergic response to the grafts. This is something you do not want to wait on to have evaluated. Sometimes systemic corticosteroids or antibiotics need to be taken to calm down such a response.

The meds you have now would treat a minor allergic reaction and perhaps a minor superficial skin infection but beyond that the Atarax and Benadryl are more to relieve the itching. I think you should work on seeing a dermatologist as soon as possible as you need someone with specialized expertise to address this concern.

I thank you again for the query and hope you find this reply to be helpful and informative. If you have any additional concerns I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor